Alert archive / Ohio / Flash Flood Warnings in 1998
Flash Flood Warning 33, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 5, 1998, 10:53 PM EDT for Henry County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1998, 10:53 PM EDT (02:53 UTC)
- Expired
- Aug 6, 1998, 2:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 060254 FFWFWA OHC039-069-125-137-060645- BULLETIN- EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 953 PM EST WED AUG 5 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS REISSUED A * FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING LOCATIONS... SOUTHEASTERN DEFIANCE COUNTY IN NORTHWESTERN OHIO HENRY COUNTY IN NORTHWESTERN OHIO PAULDING COUNTY IN NORTHWESTERN OHIO NORTHERN PUTNAM COUNTY IN NORTHWESTERN OHIO * UNTIL 245 AM EDT (145 AM EST) * AT 1045 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED SHOWERS WITH MODERATE RAIN FROM PAULDING TO NAPOLEON MOVING NORTHEAST AT 20 MPH. * DOPPLER RADAR INDICATED SCATTERED SHOWERS WITH MODERATE RAIN CONTINUED FROM NEAR PAULDING TO DEFIANCE TO NAPOLEON BUT THE HEAVIEST RAINFALL HAD SHIFTED NORTH. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS LIKELY AFTER MIDNIGHT. BETWEEN 7 AND 9 INCHES OF RAIN HAD FALLEN IN A LINE FROM OAKWOOD TO CONTINENTAL TO PLEASANT BEND. MANY ROADS WERE UNDERWATER OR WASHED OUT ACROSS THESE COUNTIES. ALTHOUGH THE HEAVY RAIN HAD ENDED FOR THE TIME BEING... THE THREAT REMAINS HIGH FOR CONTINUED FLASH FLOODING. PERSONS LIVING ALONG FLATROCK CREEK... BLUE CREEK AND POWEL CREEK SHOULD REMAIN ALERT FOR RAPID RISES AND FLASH FLOODING. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR REPORTED. MOTORISTS ARE ADVISED TO STAY OFF FLOODED ROADWAYS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. TEH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 9:05 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 5, 9:05 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 805 PM EST WED AUG 5 1998 00Z SFC ANALYSIS...SATELITTE AND COMPOSITE RADAR SHOWING WARM FRONT ON THE MOVE THIS PM FROM ABOUT ORD TO NR FDY. GOOD CONVERGENCE THIS AFTERNOON INTO THIS BNDRY HAS REALLY FOCUSED HVY RAIN ACRS NW OH WITH SIGNIFICANT FLASH FLOOD IN PROGRESS ACRS PAULDING AND PUTNAM COUNTIES. WITH FRONT CONTINUING TO LIFT NORTHWARD... LOOKS LIKE AT LEAST A BRIEF RESPITE IN STORE BEFORE UPR SW TROF AXIS ROTATING AROUND UPR LOW BACK IN IA MOVES THROUGH. CLD TOPS BACK ACRS E IL CONTINUE TO COOL ON IR SO XPC AT LEAST ADDITIONAL MODERATE RAINFALL TO MOVE BACK INTO FA AFTER 1000 PM. DONT BELIEVE WE WILL SEE AN DIURNAL DECREASE IN ACTIVITY TONIGHT LIKE LAST NIGHT WITH APPROACH OF UPR SW TROF AND 250MB JET STREAK SWINGING UP OUT OF MO. THANKS TO CLE FOR COORD CALL ON NEEDED FFA FOR NW OH. NO UPDATE PLANNED AS CURRENT ZONES RIGHT ON TRACK. .IWX...FLASH FLOOD WATCH OVERNIGHT FOR PART OF NE IN AND NW OH. TEH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:14 PM EDT | Flash Flood Warning | IWX | Defiance, Henry, Paulding, Putnam | 3 hr |
| Aug 5, 10:53 PM EDT | Flash Flood Warning | IWX | Defiance, Paulding, Putnam | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.